MAUDE Adverse Event Report: IMPRESS®.BRAIDED; PERIPHERAL CATHETERS

IMPRESS®.BRAIDED; PERIPHERAL CATHETERS
Catalog Number 56538CB2
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an embolization/spinal angiogram procedure that originated on (b)(6) 2021, for a spinal cord arteriovenous malformation (avm), a catheter tip detached in several pieces within the patient.The physician successfully acquired right retrograde femoral artery access with a 6f sheath and had successfully negotiated the patient iliac bifurcation to successfully cannulate the ostium of a intercostal artery to opacify spinal avm vessels under fluoroscopy with a 5f cb2 catheter.During catheter manipulations within the intercostal artery, the catheter detached into three pieces in-vivo and migrated toward the patient's periphery.Secondary bilateral vascular access was acquired via the left retrograde femoral artery with a 9f sheath in an attempt to retrieve the foreign bodies located within an intercostal artery when the foreign body once again detached within the patient.The physician stopped the procedure and started 3000 u of heparin.Ultrasonography imaging was ordered for the lower extremities including the renal arteries.Additional observation time was extended 48 hours for the lower extremities.The catheter was then removed from the patient and detached yet again outside the patient body.No additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The device was examined visually.The complaint is confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
IMPRESS®.BRAIDED
Common Device Name
PERIPHERAL CATHETERS
MDR Report Key11787859
Report Number3010665433-2021-00025
Device Sequence Number3634461
Product Code DQO
UDI-Device Identifier00884450035955
UDI-Public884450035955
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number56538CB2
Device Lot NumberE1504915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCESS SHEATHS [6F, 9F]; INTERVENTIONAL GUIDEWIRE
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;